Revista Matemática Iberoamericana

Full-Text PDF (170 KB) | Metadata | Table of Contents | RMI summary
Volume 24, Issue 2, 2008, pp. 631–644
DOI: 10.4171/RMI/550

Published online: 2008-08-31

Notes on the roots of Steiner polynomials

Martin Henk[1] and María A. Hernández Cifre[2]

(1) Technische Universität Berlin, Germany
(2) Universidad de Murcia, Spain

We study the location and the size of the roots of Steiner polynomials of convex bodies in the Minkowski relative geometry. Based on a problem of Teissier on the intersection numbers of Cartier divisors of compact algebraic varieties it was conjectured that these roots have certain geometric properties related to the in- and circumradius of the convex body. We show that the roots of 1-tangential bodies fulfill the conjecture, but we also present convex bodies violating each of the conjectured properties.

Keywords: Steiner polynomial, Teissier’s problem, tangential bodies, circumradius, inradius

Henk Martin, Hernández Cifre María: Notes on the roots of Steiner polynomials. Rev. Mat. Iberoam. 24 (2008), 631-644. doi: 10.4171/RMI/550